Alert archive / Connecticut / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 28, NWS Albany, NY

May 18, 2017Northwest Hills Planning Region, Connecticut; Dutchess County, New York

NWS Albany, NY issued this severe thunderstorm warning at May 18, 2017, 11:48 PM EDT for Northwest Hills Planning Region, Connecticut; Dutchess County, New York. It was in force for 57 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 18, 2017, 11:48 PM EDT (03:48 UTC)
Expired
May 19, 2017, 12:45 AM EDT
In force
57 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Northwest Hills Planning Region, CT, Dutchess County, NY

The radar

The Brookhaven radar (KOKX), 94 km from the middle of the area, began a volume at 03:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 18, 11:48 PM EDTTSTM WND DMG1 Nne Dover Furnace, NYNUMEROUS TREES DOWN NEAR ROUTE 22 AND EAST DUNCAN HILL ROAD.. TIME ESTIMATED BY RADAR.
May 18, 11:50 PM EDTTSTM WND DMGOniontown, NYTREE AND WIRES DOWN ON OLD ROUTE 22
May 18, 11:55 PM EDTTSTM WND DMGKent, CTSEVERAL TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 3.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2017-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 142 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2017-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
142 J/kg
Mixed-layer CIN
-377 J/kg
Mixed-layer LCL
2073 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

310 
WUUS51 KALY 190348
SVRALY
CTC005-NYC027-190445-
/O.NEW.KALY.SV.W.0028.170519T0348Z-170519T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
1148 PM EDT THU MAY 18 2017

The National Weather Service in Albany has issued a

* Severe Thunderstorm Warning for...
  Central Litchfield County in northern Connecticut...
  East central Dutchess County in east central New York...

* Until 1245 AM EDT

* At 1148 PM EDT, a severe thunderstorm was located over Kent, or 8
  miles north of Sherman, moving east at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* This severe thunderstorm will be near, 
  New Milford around 1155 PM EDT. 
  New Preston around 1205 AM EDT. 
  Litchfield around 1210 AM EDT. 
  Thomaston, Northwest Harwinton and Oakville around 1220 AM EDT. 
  Terryville around 1225 AM EDT. 

Other locations impacted by this severe thunderstorm include Haight
Vineyard, Pequabuck, Reynolds Bridge, South Dover, Skiff Mountain,
Lower Merryall, Marble Dale, Harwinton, East Litchfield and Bains
Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Albany.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany

&&

LAT...LON 4160 7348 4164 7350 4165 7349 4167 7351
      4166 7352 4161 7352 4161 7362 4179 7362
      4180 7302 4164 7298 4163 7302 4161 7302
      4161 7306 4159 7306 4158 7309
TIME...MOT...LOC 0348Z 271DEG 39KT 4171 7352 

HAIL...1.00IN
WIND...60MPH
 
$$

BGM
2 follow-up statements
497 
WWUS51 KALY 190413
SVSALY

Severe Weather Statement
National Weather Service Albany NY
1213 AM EDT FRI MAY 19 2017

NYC027-190423-
/O.CAN.KALY.SV.W.0028.000000T0000Z-170519T0445Z/
Dutchess NY-
1213 AM EDT FRI MAY 19 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DUTCHESS COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4160 7348 4164 7350 4165 7349 4167 7351
      4167 7352 4179 7351 4180 7302 4164 7298
      4163 7302 4161 7302 4161 7306 4159 7306
      4159 7308 4158 7309
TIME...MOT...LOC 0413Z 271DEG 39KT 4170 7315 

$$

CTC005-190445-
/O.CON.KALY.SV.W.0028.000000T0000Z-170519T0445Z/
Litchfield CT-
1213 AM EDT FRI MAY 19 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR CENTRAL LITCHFIELD COUNTY...

At 1213 AM EDT, a severe thunderstorm was located near Litchfield, or
9 miles south of Torrington, moving east at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

This severe storm will be near...
  Terryville around 1225 AM EDT. 

Other locations impacted by this severe thunderstorm include Haight
Vineyard, Pequabuck, Reynolds Bridge, Skiff Mountain, Lower Merryall,
Marble Dale, Harwinton, East Litchfield, North Kent and Plymouth
Green.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Albany.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4160 7348 4164 7350 4165 7349 4167 7351
      4167 7352 4179 7351 4180 7302 4164 7298
      4163 7302 4161 7302 4161 7306 4159 7306
      4159 7308 4158 7309
TIME...MOT...LOC 0413Z 271DEG 39KT 4170 7315 

HAIL...1.00IN
WIND...60MPH
 
$$

BGM
955 
WWUS51 KALY 190436
SVSALY

Severe Weather Statement
National Weather Service Albany NY
1236 AM EDT FRI MAY 19 2017

CTC005-190446-
/O.EXP.KALY.SV.W.0028.000000T0000Z-170519T0445Z/
Litchfield CT-
1236 AM EDT FRI MAY 19 2017

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LITCHFIELD COUNTY WILL
EXPIRE AT 1245 AM EDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Albany.

LAT...LON 4160 7348 4164 7350 4165 7349 4167 7351
      4167 7352 4179 7351 4180 7302 4164 7298
      4163 7302 4161 7302 4161 7306 4159 7306
      4159 7308 4158 7309
TIME...MOT...LOC 0436Z 271DEG 39KT 4170 7287 

$$

BGM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 9:59 PM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, May 18, 9:59 PM EDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Albany NY
959 PM EDT Thu May 18 2017

.SYNOPSIS...
A cold front will push through our region on Friday, ushering in
drier, cooler and breezy conditions. Sunny and more seasonable
conditions are expected on Saturday.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
The Severe Thunderstorm Watch has been cancelled as the strong
to severe thunderstorms which were across the region earlier
have moved out of the region. There is still a chance for a
thunderstorm mainly south and east of the Capital District
during the next couple of hours, but these storms are expected
to be non-severe.

Once the storms end by around midnight, there will still be a
chance for a few showers during the overnight period.
Temperatures will be noticeably cooler in the wake of the
convective activity with lows overnight expected to be in the
upper 40s to mid 60s.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
A cold front will be tracking through the forecast area on
Friday from northwest to southeast. However, it will have little
moisture to work with, so have included just slight chance
pops. NAM forecast soundings suggest modest instability
developing south of the Capital District, but due to limited
moisture have not included TS in the forecast. Could be a sneaky
warm day for areas south of the Capital District where the
front will not pass until later in the day, as 850 mb temps are
still in the low teens by midday. From the Capital District
northward, temps may actually fall in the afternoon as cold air
advection develops. It will be a good airmass change as Canadian
high pressure noses in late Friday into Friday night. 850 mb
temps drop to around 5C. With mostly clear skies, lows will be
back toward seasonal normals. A quiet, clear day is expected
Saturday under high pressure with highs near seasonal values.
Clouds may increase slightly late Saturday night ahead of the
next system, but dry weather is expected.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
The period starts out on Sunday with high pressure retreating off
the New England coast, so the day will start out cool and dry.
However, clouds will increase through the day, as a frontal system
approaches from the Great Lakes and Ohio Valley regions. A southerly
flow should allow for temperatures to reach the upper 60s to lower
70s. Will mention slight to low chance pops north and west of the
Capital District late in the day.

Rain chances will then gradually increase Sunday night into Monday
morning ahead of the system's cold front. Models indicating fairly
good forcing so will mention likely pops. Due to some weak elevated
instability forecast, will continue mention of isolated thunder
during the day Monday. Rainfall could exceed a half inch, but too
early to pinpoint exact amounts. There are some timing differences
when rain ends, with the GFS slower than the ECMWF which would also
have implications for rainfall amounts.

A small ridge of high pressure will then build in Monday night, with
drying conditions. Dry weather should persist into Tuesday, but will
mention just a slight chance of showers due to an approaching upper
level low.

Then, there are significant timing/placement differences with a deep
upper low which will potentially become cut-off approaching from the
Midwest/South. This system looks to potentially move across our
region starting as early as Tuesday night, but more likely Wednesday
into Thursday. The ECMWF is showing a deeper and slower cut-off
upper low, which would delay rain until Thursday. However, the GFS
is more progressive with more rain for Wednesday than Thursday. Will
broadbrush high chance pops during this time for now, with plenty of
time to sort out details. Temperatures will depend on when rainfall
occurs, but look to generally be near normal through much of the
period.

&&

.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
A broken line of strong to severe thunderstorms will continue to
move from northwest to southeast across the area through around
04Z. Storms moving through KGFL as of 2330Z, and will move
through KALB between 00Z-02Z, KPSF between 01Z-03Z, and KPOU
between 02Z-04Z. Wind gusts of 30-40 kt along with reduction to
MVFR or IFR will occur with the thunderstorms. Chances for
thunderstorms will decrease after midnight, with still a few
showers possible along the cold front as it moves through.

VFR conditions will prevail on Friday, with varying cloud
coverage behind the cold front. Skies will tend to clear later
in the day as drier air works in.

Winds this evening will be west-southwest around 10-15 kt with
gusts around 20 kt, decreasing to 5-10 kt overnight. Winds
Friday will shift to the northwest behind the cold front and
increase to 10-15 kt with gusts to 25 kt.

Outlook...

Friday Night: No Operational Impact. NO SIG WX.
Saturday: No Operational Impact. NO SIG WX.
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: No Operational Impact. NO SIG WX.
Sunday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Monday: High Operational Impact. Likely SHRA...TSRA.
Monday Night: Moderate Operational Impact. Chance of SHRA.
Tuesday: No Operational Impact. NO SIG WX.

&&

.FIRE WEATHER...
Cooler and relatively drier conditions will be in place on
Friday as a cold front passes and high pressure tries to build
in. Somewhat breezy conditions will develop once again with
west-northwesterly gusts of 25 to 30 mph possible. It will be
cooler still and drier on Saturday with light winds under high
pressure.

&&

.HYDROLOGY...
Scattered showers and thunderstorms are expected this afternoon
into this evening. Basin average amounts are expected to be a
half inch or less. Aside from a few isolated showers Friday, dry
weather is expected through Saturday and Sunday. The next chance
of widespread rainfall is expected Sunday night into Monday.

&&

.CLIMATE...
Near-record heat occurred once again today:

Today's highs as of 4 pm, (record highs in parenthesis):
Albany 94* (94 in 1962)
Glens Falls** 92 (89 in 1962)
Poughkeepsie 93 (96 in 1962)

**Record set today
*Record tied today

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...Thompson/JPV
NEAR TERM...11/Thompson/JPV
SHORT TERM...Thompson
LONG TERM...JPV
AVIATION...JPV
FIRE WEATHER...Thompson
HYDROLOGY...Thompson
CLIMATE...
Hazardous weather outlook, May 18, 9:41 PM EDT, 2 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
941 PM EDT Thu May 18 2017

CTZ001-013-MAZ001-025-NYZ058>061-063>066-191100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Western Greene-Eastern Greene-Western Columbia-
Eastern Columbia-Western Ulster-Eastern Ulster-Western Dutchess-
Eastern Dutchess-
941 PM EDT Thu May 18 2017

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts and in New York east central and southeastern
Catskills, mid Hudson Valley and central and southern Taconics.

.DAY ONE...Tonight.

There is a chance for non severe thunderstorms this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ032-033-038>043-047>054-082>084-VTZ013>015-191100-
Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton-
Montgomery-Northern Saratoga-Northern Warren-Northern Washington-
Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga-
Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer-
Northern Fulton-Southeast Warren-Southern Washington-Bennington-
Western Windham-Eastern Windham-
941 PM EDT Thu May 18 2017

This Hazardous Weather Outlook is for the western and southern
Adirondacks, Lake George Saratoga Region, Mohawk Valley, Schoharie
Valley, Capital District and southern Vermont.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, May 18, 9:53 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
953 PM EDT THU MAY 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     TSTM WND DMG     LATHAM                  42.75N  73.75W
05/18/2017                   ALBANY             NY   LAW ENFORCEMENT

            NUMEROUS TREES AND WIRES DOWN. POWER OUTAGES REPORTED.

&&

EVENT NUMBER ALY1703793

SND
Local storm report, May 18, 10:02 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1002 PM EDT THU MAY 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     TSTM WND DMG     WEST WINFIELD           42.88N  75.19W
05/18/2017                   HERKIMER           NY   911 CALL CENTER

            TREES AND WIRES DOWN

&&

EVENT NUMBER ALY1703794

SND
Local storm report, May 18, 10:05 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1005 PM EDT THU MAY 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     TSTM WND DMG     VAN HORNESVILLE         42.90N  74.83W
05/18/2017                   HERKIMER           NY   911 CALL CENTER

            TREES AND WIRES DOWN

&&

EVENT NUMBER ALY1703795

SND
Local storm report, May 18, 10:16 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
1016 PM EDT THU MAY 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     HAIL             1 SE KRINGSBUSH         43.00N  74.62W
05/18/2017  M1.50 INCH       MONTGOMERY         NY   PUBLIC

0602 PM     HAIL             BLEECKER                43.12N  74.37W
05/18/2017  M1.00 INCH       FULTON             NY   PUBLIC

0607 PM     HAIL             MAYFIELD                43.10N  74.27W
05/18/2017  M0.88 INCH       FULTON             NY   FACEBOOK

0608 PM     HAIL             1 W VAIL MILLS          43.05N  74.24W
05/18/2017  M1.00 INCH       FULTON             NY   PUBLIC

0618 PM     HAIL             1 NW RICEVILLE          43.10N  74.30W
05/18/2017  M1.25 INCH       FULTON             NY   TRAINED SPOTTER

0623 PM     TSTM WND DMG     WEST WINFIELD           42.88N  75.19W
05/18/2017                   HERKIMER           NY   911 CALL CENTER

            TREES AND WIRES DOWN

0633 PM     HAIL             1 WSW EAGLE BAY         43.76N  74.84W
05/18/2017  M0.88 INCH       HERKIMER           NY   PUBLIC

0641 PM     TSTM WND DMG     VAN HORNESVILLE         42.90N  74.83W
05/18/2017                   HERKIMER           NY   911 CALL CENTER

            TREES AND WIRES DOWN

0709 PM     HAIL             INDIAN LAKE             43.79N  74.27W
05/18/2017  M1.50 INCH       HAMILTON           NY   PUBLIC

0711 PM     HAIL             INDIAN LAKE             43.78N  74.27W
05/18/2017  M1.00 INCH       HAMILTON           NY   TRAINED SPOTTER

0730 PM     TSTM WND DMG     QUEENSBURY              43.36N  73.67W
05/18/2017                   WARREN             NY   PUBLIC

            TREES AND POWERLINES DOWN ALONG BAY ROAD

0730 PM     TSTM WND DMG     1 SSE ONEIDA CORNERS    43.35N  73.62W
05/18/2017                   WARREN             NY   TRAINED SPOTTER

            TREES AND WIRES DOWN BLOCKING RIDGE ROAD

0730 PM     TSTM WND DMG     1 NNE ONEIDA CORNERS    43.39N  73.62W
05/18/2017                   WARREN             NY   TRAINED SPOTTER

            TREE DOWN ON CAR

0730 PM     TSTM WND DMG     1 NE QUEENSBURY         43.37N  73.66W
05/18/2017                   WARREN             NY   TRAINED SPOTTER

            TREE DOWN ON HOUSE

0732 PM     TSTM WND DMG     1 WSW SOUTH AMSTERDAM   42.93N  74.21W
05/18/2017                   MONTGOMERY         NY   FACEBOOK

            TREE DOWN BLOCKING ROAD INTERSECTION OF VERBRASKA RD
            AND ROUTE 5S

0735 PM     TSTM WND DMG     1 WNW WALLINS CORNERS   42.98N  74.19W
05/18/2017                   MONTGOMERY         NY   FACEBOOK

            TREE DOWN ON TRAILER

0737 PM     TSTM WND DMG     EAST GALWAY             43.07N  73.99W
05/18/2017                   SARATOGA           NY   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN

0745 PM     TSTM WND DMG     2 NNE SARATOGA SPRINGS  43.09N  73.77W
05/18/2017                   SARATOGA           NY   TWITTER

            LARGE OAK TREE UPROOTED

0745 PM     TSTM WND DMG     EDDY CORNERS            43.05N  73.77W
05/18/2017                   SARATOGA           NY   WNYT

            TREE DOWN ON UNOCCUPIED VAN

0747 PM     TSTM WND DMG     1 N SARATOGA LAKE       43.05N  73.73W
05/18/2017                   SARATOGA           NY   FACEBOOK

            TREES DOWN BETWEEN LAKE LONELY AND SARATOGA LAKE

0752 PM     TSTM WND DMG     SARATOGA SPRINGS        43.07N  73.78W
05/18/2017                   SARATOGA           NY   PUBLIC

            LARGE TREE LIMBS DOWN

0752 PM     TSTM WND DMG     1 ENE FLAGLER CORNERS   42.86N  73.77W
05/18/2017                   SARATOGA           NY   TRAINED SPOTTER

            TREE LIMBS DOWN ON ROUTE 9

0754 PM     TSTM WND DMG     2 NNE SARATOGA SPRINGS  43.09N  73.77W
05/18/2017                   SARATOGA           NY   TRAINED SPOTTER

0756 PM     TSTM WND DMG     1 NNE NISKAYUNA         42.83N  73.89W
05/18/2017                   SCHENECTADY        NY   TWITTER

            TREES AND WIRES DOWN JUST WEST OF BALLTOWN ROAD

0756 PM     TSTM WND DMG     LATHAM                  42.75N  73.75W
05/18/2017                   ALBANY             NY   LAW ENFORCEMENT

            NUMEROUS TREES AND WIRES DOWN. POWER OUTAGES REPORTED.

0757 PM     TSTM WND DMG     1 SSW TROY              42.72N  73.68W
05/18/2017                   RENSSELAER         NY   PUBLIC

            TREE DOWN

0757 PM     TSTM WND DMG     RENSSELAER              42.64N  73.73W
05/18/2017                   RENSSELAER         NY   PUBLIC

            TREES DOWN

0800 PM     TSTM WND DMG     1 SE PARADISE BEACH     43.34N  73.67W
05/18/2017                   WARREN             NY   TRAINED SPOTTER

            WIRES DOWN RESULTING IN STRUCTURE FIRE

0800 PM     TSTM WND DMG     1 S EDDY CORNERS        43.05N  73.77W
05/18/2017                   SARATOGA           NY   AMATEUR RADIO

            MULTIPLE TREES DOWN BLOCKING TWO LANES OF INTERSTATE 87

0813 PM     TSTM WND DMG     2 S NORTH PETERSBURG    42.80N  73.33W
05/18/2017                   RENSSELAER         NY   STORM CHASER

            TREE LIMBS DOWN FROM WIND AND LIGHTNING

0825 PM     TSTM WND DMG     1 NE NEWTONVILLE        42.73N  73.75W
05/18/2017                   ALBANY             NY   TRAINED SPOTTER

            TREE DOWN

&&

EVENT NUMBER ALY1703765 ALY1703767 ALY1703766 ALY1703769 ALY1703768
ALY1703794 ALY1703770 ALY1703795 ALY1703771 ALY1703773 ALY1703772
ALY1703774 ALY1703775 ALY1703781 ALY1703778 ALY1703782 ALY1703776
ALY1703786 ALY1703789 ALY1703784 ALY1703777 ALY1703779 ALY1703783
ALY1703780 ALY1703793 ALY1703788 ALY1703791 ALY1703785 ALY1703787
ALY1703792 ALY1703790

11
Special weather statement, May 18, 10:26 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Albany NY
1026 PM EDT THU MAY 18 2017

CTZ001-MAZ001-025-NYZ054-061-190300-
Northern Litchfield-Northern Berkshire-Southern Berkshire-Eastern
Columbia-Eastern Rensselaer-
1026 PM EDT THU MAY 18 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN LITCHFIELD AND
BERKSHIRE COUNTIES...

At 1026 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Pittsfield to near Great Barrington
to near Millerton. Movement was east at 50 mph.

Winds in excess of 40 mph are possible with these storms.

These storms will be near...
  Cheshire around 1030 PM EDT.
  Norfolk, Otis, Sandisfield and Savoy around 1040 PM EDT.
  Hartland around 1050 PM EDT.

Other locations impacted by these storms include Glendale, Salisbury,
Alander, Lenox Dale, The Center At Lenox, Taconic, Dalton, Adams
Junction, East Otis and Otis Wood Lanes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4197 7289 4198 7302 4197 7303 4198 7349
      4228 7344 4259 7335 4257 7297 4239 7301
      4238 7307 4233 7306 4231 7300 4225 7300
      4215 7303 4215 7307 4209 7307 4204 7306
      4204 7301 4199 7302 4198 7293
TIME...MOT...LOC 0226Z 274DEG 45KT 4248 7324 4216 7336 4201 7345

Frugis
Special weather statement, May 18, 11:42 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Albany NY
1142 PM EDT THU MAY 18 2017

CTZ001-013-NYZ066-190415-
Northern Litchfield-Southern Litchfield-Eastern Dutchess-
1142 PM EDT THU MAY 18 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LITCHFIELD AND
SOUTHEASTERN DUTCHESS COUNTIES...

At 1142 PM EDT, a strong thunderstorm was located near Dover Plains,
or 10 miles north of Pawling, moving east at 40 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

This storm will be near...
  Dover Plains and Wingdale around 1145 PM EDT.
  Kent and Gaylordsville around 1155 PM EDT.
  New Milford and Cornwall Bridge around 1200 AM EDT.
  New Preston around 1205 AM EDT.
  Litchfield and Northwest Harwinton around 1215 AM EDT.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4158 7374 4176 7373 4180 7372 4185 7310
      4158 7309 4161 7348 4163 7350 4164 7350
      4165 7349 4166 7349 4167 7351 4166 7352
      4161 7352
TIME...MOT...LOC 0342Z 269DEG 36KT 4172 7363

BGM

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 11:42 PM EDTSpecial Weather StatementALY33 min
May 18, 8:09 PM EDTSpecial Weather StatementALYGreene36 min
May 18, 8:10 PM EDTSevere Thunderstorm WarningALYRensselaer, Washington65 min
May 18, 8:21 PM EDTSpecial Weather StatementALYColumbia, Greene24 min
May 18, 8:33 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer42 min
May 18, 9:03 PM EDTSpecial Weather StatementALYRensselaer27 min
May 18, 9:38 PM EDTSpecial Weather StatementALYColumbia, Greene, Ulster52 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2017Severe Thunderstorm Warnings in New York, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.